Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 8, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 3, 2013, 9:22 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Feb 3, 2013, 6:00 PM HST. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2013, 9:22 AM HST (19:22 UTC)
- In effect from
- Feb 3, 2013, 6:00 PM HST
- Expired
- Feb 5, 2013, 3:42 PM HST
- In force
- 46 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 7.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753 WWHW70 PHFO 031922 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 922 AM HST SUN FEB 3 2013 ...WIND ADVISORY STARTING AT 6 PM... .STRONG WINDS WILL ACCELERATE OVER THE TERRAIN CREATING HAZARDOUS CONDITIONS IN NORTH KOHALA...AREAS NEAR VOLCANOES NATIONAL PARK...LANAI AND THE HALEAKALA SUMMIT. HIZ014-015-022-024>026-040830- /O.NEW.PHFO.WI.Y.0008.130204T0400Z-130205T0400Z/ LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 922 AM HST SUN FEB 3 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH IN AREAS ALONG AND WEST OF THE KOHALA MOUNTAINS...NEAR VOLCANOES NATIONAL PARK...THE ISLAND OF LANAI...AND THE HALEAKALA SUMMIT. * TIMING...TONIGHT AND MONDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
10 follow-up statements
618 WWHW70 PHFO 040129 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST SUN FEB 3 2013 ...WIND ADVISORY TONIGHT AND MONDAY... .STRONG WINDS WILL ACCELERATE OVER THE TERRAIN CREATING HAZARDOUS CONDITIONS IN NORTH KOHALA...AREAS NEAR VOLCANOES NATIONAL PARK... LANAI AND THE HALEAKALA SUMMIT. HIZ014-015-022-024>026-041430- /O.CON.PHFO.WI.Y.0008.130204T0400Z-130205T0400Z/ LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 329 PM HST SUN FEB 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH IN AREAS ALONG AND WEST OF THE KOHALA MOUNTAINS...NEAR VOLCANOES NATIONAL PARK...THE ISLAND OF LANAI...AND THE HALEAKALA SUMMIT. * TIMING...TONIGHT AND MONDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
092 WWHW70 PHFO 040312 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 512 PM HST SUN FEB 3 2013 ...WIND ADVISORY TONIGHT AND MONDAY... .STRONG WINDS WILL ACCELERATE OVER THE TERRAIN CREATING HAZARDOUS CONDITIONS IN NORTH KOHALA...AREAS NEAR VOLCANOES NATIONAL PARK... LANAI...AND THE HALEAKALA AND BIG ISLAND SUMMITS. HIZ028-041615- /O.EXA.PHFO.WI.Y.0008.130204T0400Z-130205T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 512 PM HST SUN FEB 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...TONIGHT AND MONDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ014-015-022-024>026-041615- /O.CON.PHFO.WI.Y.0008.130204T0400Z-130205T0400Z/ LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 512 PM HST SUN FEB 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH IN AREAS ALONG AND WEST OF THE KOHALA MOUNTAINS...NEAR VOLCANOES NATIONAL PARK...THE ISLAND OF LANAI...AND THE HALEAKALA SUMMIT. * TIMING...TONIGHT AND MONDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
149 WWHW70 PHFO 041353 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 353 AM HST MON FEB 4 2013 ...WIND ADVISORY THROUGH THIS EVENING... .STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS IN NORTH KOHALA...AREAS NEAR VOLCANOES NATIONAL PARK...LANAI...AND THE HALEAKALA AND BIG ISLAND SUMMITS. HIZ014-015-022-024>026-028-050300- /O.CON.PHFO.WI.Y.0008.000000T0000Z-130205T0400Z/ LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF...MANELE...LANAI CITY... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 353 AM HST MON FEB 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 20 TO 40 MPH WITH GUSTS TO 50 MPH IN NORTH KOHALA...AREAS NEAR VOLCANOES NATIONAL PARK...LANAI...HALEAKALA SUMMIT AND THE BIG ISLAND SUMMITS. * TIMING...THROUGH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
003 WWHW70 PHFO 041935 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 935 AM HST MON FEB 4 2013 ...WIND ADVISORY THROUGH THIS AFTERNOON... .STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS IN NORTH KOHALA... AREAS NEAR VOLCANOES NATIONAL PARK...LANAI...AND HALEAKALA SUMMIT. HIZ028-042045- /O.CAN.PHFO.WI.Y.0008.000000T0000Z-130205T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 935 AM HST MON FEB 4 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE SUMMITS HAVE DIMINISHED. $$ HIZ014-015-022-024>026-050400- /O.CON.PHFO.WI.Y.0008.000000T0000Z-130205T0400Z/ LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 935 AM HST MON FEB 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 20 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ DEJESUS
479 WWHW70 PHFO 050134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST MON FEB 4 2013 ...WIND ADVISORY THROUGH THIS AFTERNOON... .STRONG GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS IN NORTH KOHALA... AREAS NEAR VOLCANOES NATIONAL PARK...LANAI...AND HALEAKALA SUMMIT. HIZ014-015-022-024>026-051000- /O.EXT.PHFO.WI.Y.0008.000000T0000Z-130205T1000Z/ LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 334 PM HST MON FEB 4 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. * WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ DEJESUS
541 WWHW70 PHFO 050136 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST MON FEB 4 2013 ...WIND ADVISORY THROUGH THIS EVENING... .STRONG GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS IN NORTH KOHALA... AREAS NEAR VOLCANOES NATIONAL PARK...LANAI...AND HALEAKALA SUMMIT. HIZ014-015-022-024>026-051000- /O.EXT.PHFO.WI.Y.0008.000000T0000Z-130205T1000Z/ LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 334 PM HST MON FEB 4 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. * WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ DEJESUS
345 WWHW70 PHFO 050626 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 826 PM HST MON FEB 4 2013 ...WIND ADVISORY THROUGH TONIGHT AND TUESDAY MORNING... .STRONG GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS IN NORTH AND SOUTH KOHALA... AREAS NEAR VOLCANOES NATIONAL PARK...LANAI... AND HALEAKALA SUMMIT. HIZ014-015-022-024>026-051930- /O.EXT.PHFO.WI.Y.0008.000000T0000Z-130205T2200Z/ LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 826 PM HST MON FEB 4 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TUESDAY. * WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH. * TIMING...THROUGH TUESDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
920 WWHW70 PHFO 051322 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 AM HST TUE FEB 5 2013 ...WIND ADVISORY THROUGH THIS MORNING... .STRONG GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS IN NORTH AND SOUTH KOHALA... AREAS NEAR VOLCANOES NATIONAL PARK...LANAI... AND HALEAKALA SUMMIT. THE WINDS ARE EXPECTED TO WEAKEN SLIGHTLY AS THE MORNING PROGRESSES. HIZ014-015-022-024>026-052200- /O.CON.PHFO.WI.Y.0008.000000T0000Z-130205T2200Z/ LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 322 AM HST TUE FEB 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...THROUGH THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS TO 45 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
796 WWHW70 PHFO 051937 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 937 AM HST TUE FEB 5 2013 ...WIND ADVISORY THROUGH THIS AFTERNOON... .STRONG GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS IN NORTH AND SOUTH KOHALA... AREAS NEAR VOLCANOES NATIONAL PARK...LANAI... AND HALEAKALA SUMMIT. HIZ014-015-022-024>026-060400- /O.EXT.PHFO.WI.Y.0008.000000T0000Z-130206T0400Z/ LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 937 AM HST TUE FEB 5 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS TO 45 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ DEJESUS
480 WWHW70 PHFO 060142 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 PM HST TUE FEB 5 2013 HIZ014-015-022-024>026-060245- /O.CAN.PHFO.WI.Y.0008.000000T0000Z-130206T0400Z/ LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 342 PM HST TUE FEB 5 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY LEVELS. $$ DEJESUS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 3, 3:30 AM HST, 5 hours 52 minutes earlier.
Area forecast discussion, Feb 3, 3:30 AM HST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SUN FEB 3 2013 .SYNOPSIS... THE PREVAILING DRY AND STABLE CONDITIONS CONTINUE TODAY. THE TRADES REMAIN STEADY THROUGH THE EVENING HOURS...THEN GRADUALLY INCREASING THROUGH THE FIRST HALF OF THE WEEK AS HIGH PRESSURE NORTH OF THE ISLANDS INTENSIFIES. LIMITED SHOWER ACTIVITY WILL REMAIN FOCUSED OVER WINDWARD AND MAUKA AREAS. TRADE SHOWERS ARE EXPECTED TO INCREASE FOR THE LATTER HALF OF THE WORK WEEK. && .DISCUSSION... THE BENIGN WEATHER CONTINUES TODAY WITH A RELATIVELY DRY AIRMASS REMAINING IN PLACE ACROSS THE MAIN HAWAIIAN ISLANDS. 12Z SOUNDINGS FROM HILO AND LIHUE SHOW LITTLE CHANGES IN INVERSION STRUCTURE...LOCATED AROUND 4K FT. THIS WILL KEEP VERTICAL CLOUD DEVELOPMENT FAIRLY SUPPRESSED...WITH MAINLY SHALLOW STRATOCU FORMING OVER THE WINDWARD WATERS AND UPSTREAM. SOME OF THE STRATOCU LAYERS HAVE BEEN REACHING WINDWARD COASTS THROUGHOUT THE NIGHT HOURS...BUT SHOULD DISSIPATE BY NOON TODAY. LATEST MODEL GUIDANCE REMAINS ON TRACK REGARDING THE EVOLUTION OF THE HIGH PRESSURE FAR N OF THE ISLANDS...WHICH INTENSIFIES TODAY WITH TRADES STRENGTHENING DURING THE NEXT COUPLE OF DAYS. A SECOND REINFORCING HIGH PRESSURE SYSTEM MOVES INTO THE CENTRAL PACIFIC. BY MID WEEK...A WEAK MESO LOW DEVELOPS FAR E OF THE BIG ISLAND WHICH WILL COMBINE WITH THE DOMINANT HIGH PRESSURE N OF THE AREA TO BRING TIGHTER PRESSURE GRADIENTS ACROSS THE ALOHA STATE. THIS IN TURN WILL RESULT IN STRONGER TRADES. CONSENSUS BETWEEN MODELS REMAINS FAIRLY GOOD IN TERMS OF SHOWING AN APPROACHING FRONTAL BOUNDARY BY LATE TUE...WHICH SEEMS TO QUICKLY WEAKEN OR EVEN DISSIPATE BEFORE REACHING THE MAIN HAWAIIAN ISLANDS. AS THE FRONT BREAKS DOWN...IT WILL BRING AN OVERALL INCREASE IN ATMOSPHERIC MOISTURE ACROSS THE AREA BY MID WEEK. MODEL GUIDANCE IS ALSO DEVELOPING A MID/UPPER LVL TROUGH BY MID WEEK WITH TEMPERATURES ALOFT COOLING DOWN SIGNIFICANTLY...AND INCREASING ATMOSPHERIC INSTABILITY OVER THE AREA. WITH THIS SYNOPTIC SETUP IN PLACE...SEVERAL INGREDIENTS WILL BE IN PLACE FOR MORE SHOWERS TO DEVELOP DURING THE LATER PART OF THE WORK WEEK AS MOISTURE FROM THE DISSIPATING FRONT IS ADVECTED INTO THE ISLANDS BY THE INCREASING TRADES AND COMBINES WITH THE ENHANCED INSTABILITY. ALSO...THERE WILL BE POTENTIAL FOR SOME PERIODS OF WINTER WEATHER OVER THE BIG ISLAND SUMMITS...MAINLY A MIX OF RAIN AND SNOW. THE FORECAST REMAINS WITH NO MENTION OF THUNDERSTORM ACTIVITY FOR THE AFOREMENTIONED PERIOD OF INCREASING INSTABILITY. BUT THE SITUATION WILL BE CLOSELY MONITORED AS NEW MODEL GUIDANCE BECOMES AVAILABLE IN CASE INCLUSION OF THUNDERSTORMS FOR THE LATER PART OF THE WEEK BECOMES NECESSARY. && .AVIATION... VFR CONDITIONS PREVAIL AT ALL TAF SITES THROUGHOUT THE FORECAST PERIOD. && .MARINE... SURF ALONG NORTH AND WEST SHORES WILL REMAIN MODERATE THROUGH MID WEEK...BELOW ADVISORY LEVELS. A LARGER NORTHWEST SWELL WILL BRING ADVISORY LEVEL SURF FRIDAY...AND INTO NEXT WEEKEND. THE SMALL CRAFT ADVISORY /SCA/ IS UP FOR THE WINDIER AREAS AROUND MAUI AND THE BIG ISLAND. SUNDAY NIGHT WINDS ARE EXPECTED TO INCREASE OUT OF THE NORTHEAST...LIKELY PROVOKING ADDITIONAL ZONES TO BE ADDED INTO THE SCA. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && DISCUSSION AND MARINE...REYNES AVIATION...LUTU-MCMOORE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 9:45 AM HST | Small Craft Advisory | HFO | 66 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.